Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 53, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 4, 2007, 9:26 PM CDT for Cedar County, Johnson County, Iowa. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2007, 9:26 PM CDT (02:26 UTC)
- Expired
- Jun 4, 2007, 10:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Cedar County, IA, Johnson County, IA
The radar
The Quad Cities radar (KDVN), 73 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 9:43 PM CDT | TSTM WND GST 50 | Lake Macbride State Par, IA | SPOTTER REPORTED AN ESTIMATED WIND GUST OF 50 MPH WITH HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 050226 SVRDVN IAC031-103-050300- /O.NEW.KDVN.SV.W.0053.070605T0226Z-070605T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 926 PM CDT MON JUN 4 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CEDAR COUNTY IN EAST CENTRAL IOWA... JOHNSON COUNTY IN EAST CENTRAL IOWA... * UNTIL 1000 PM CDT. * AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR NORTH LIBERTY...OR ABOUT 11 MILES NORTH OF IOWA CITY...AND MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEWPORT...ELMIRA AND MORSE AROUND 935 PM CDT... WEST BRANCH AND OASIS AROUND 940 PM CDT... CENTERDALE...DOWNEY AND SPRINGDALE AROUND 945 PM CDT... THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 242 AND 269. THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 3 AND 7. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4186 9151 4177 9174 4158 9139 4163 9104 $$
1 follow-up statement
000 WWUS53 KDVN 050301 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1000 PM CDT MON JUN 4 2007 IAC031-103-050310- /O.EXP.KDVN.SV.W.0053.000000T0000Z-070605T0300Z/ CEDAR IA-JOHNSON IA- 1000 PM CDT MON JUN 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR JOHNSON AND CEDAR COUNTIES EXPIRES AT 1000 PM CDT... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. EVEN THOUGH THE STORM HAS WEAKENED...IT IS STILL CAPAPBLE OF PRODUCING VERY HEAVY RAINS AND WIND GUSTS AROUND 40 MPH AS IT MOVES SOUTHEAST THROUGH WEST LIBERTY...HILLS AND JUST EAST OF LONE TREE BY 1030 PM. LAT...LON 4186 9151 4177 9174 4158 9139 4163 9104 $$ DLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:54 PM CDT, 6 hours 32 minutes earlier.
Area forecast discussion, Jun 4, 2:54 PM CDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 254 PM CDT MON JUN 4 2007 .SYNOPSIS... LATEST SFC ANALYSIS WAS INDICATING MAIN SFC LOW UNDER UPPER GRT LKS WAVE OVER NORTHEAST LOWER MI. RATHER TIGHT CYCLONIC SFC FLOW EXTENDED TO THE WEST OF THIS FEATURE OVER EASTERN MN AND IA...DOWN ACRS MO. A MEAN EMBEDDED TROF WAS SWIRLING IN THIS FLOW ALONG AND SOUTH OF THE CWA CURRENTLY...WITH ANOTHER WEAKER FEATURE NOTED DROPPING TOWARD SOUTHERN MN. MAIN UPPER SUPPORT WITH COOL POOL AND H5 MB LOW WAS LOCATED OVER THE LK MICHIGAN REGION OF WI/IL/IN/MI. W/V IMAGERY WAS ALSO INDICATING A VORT LOBE IN CYCLONIC FLOW ALOFT OVER THE MN ARROWHEAD TO NORTH CENTRAL MN. && .SHORT TERM...TONIGHT AND TUESDAY...CYCLONIC STEERING MID LEVEL FLOW PATTERN WILL USHER THE ABOVE MENTIONED EASTERN MN VORT DOWN RIGHT ACRS THE DVN CWA TONIGHT...WITH MAX CVA OFF THIS UNIT MAINLY FROM 00Z-07Z OR SO. LLVL AND MID LEVEL INSTABILITY PROGS BY MOST SHORT RANGE MODELS SUGGEST ENOUGH THERE TO SUPPORT SOME SCTRD TO ISOLATED SHOWERS TONIGHT/MAINTAIN THE CURRENT MN AND SOUTHEAST SD ACTIVITY AS IT PROPAGATES SOUTHEASTWARD/...AND WILL KEEP LOW 30 TO SLIGHT CHC POPS AT LEAST THROUGH 06Z CWA-WIDE. BREEZY NORTHWEST WINDS SHOULD SUBSIDE DIURNALLY...AND ESPECIALLY BY 06Z AS SFC LAYER DECOUPLES. WITH EXPECTED CLOUD DECAY AND DECREASE IN WINDS/DPTS AFTER MIDNIGHT...THE INCOMING AIRMASS FROM NORTHEAST MN SOURCE REGION SUPPORTS WIDESPREAD LOWS TONIGHT IN THE LOWER TO MID 50S. WITH THE VORT STILL IN THE VCNTY ON TUE AND HEATING ONCE AGAIN SETTING UP UNSTABLE LAPSE RATES UP TO OVER H8 MB...WILL MAINTAIN THE LOW CHC POPS OVER THE EASTERN 2/3S 0F THE DVN CWA FOR SHOWERS AND MAYBE A RUMBLE OF THUNDER. BEST SUPPORT FOR MORE WIDESPREAD ACTIVITY WILL CONTINUE TO SHIFT EAST AND TO THE SOUTHEAST OF THE LOCAL FCST AREA AS GRT LKS L/W TROF PHASING COMPLETES ON TUE. WITH COOL ADVECTION CONTINUING DOWN OVER THE UPPER AND MID MS RVR VALLEY...DEEP MIXING AND STRONGEST INSOLATION OF THE YEAR STILL ONLY SUPPORT BELOW NORMAL HIGHS IN THE LOW TO MID 70S ON TUE. ..12.. .LONG TERM...TOMORROW NIGHT THROUGH MONDAY... COMPLEX FORECAST IN STORE THROUGH THE LONG TERM AS UPPER LOW DEEPENS IN THE WEST AND THEN KICKS OUT ACROSS THE NRN PLAINS...LEAVING A SWRN UPPER TROUGH IN ITS WAKE. HAVE STAYED PRETTY CLOSE TO 12Z GFS/ECMWF GUIDANCE WITH FAIR AGREEMENT THROUGH MID-WEEK. MAIN CONCERN IS IN TIMING OF INDIVIDUAL PRECIP EVENTS DURING ACTIVE REGIME. MID/UPPER-LEVEL RIDGING AND SURFACE HIGH MAKE A QUICK PASS OVER THE CWA ON TUES NIGHT/WED. GFS/NAM BRING AN MCS ACROSS NRN MO/SRN IA INTO THE CWA ON EARLY WED...WHILE ECMWF GRAZES THE NRN CWA WITH WARM FRONTAL PRECIP ON WED AFTN/EVENING. CONVECTION IS TIED TO SHORTWAVE TROUGH RIDING ALONG THE RIDGE...ALONG WITH STRONG AND MOIST 850MB FEED...THUS HARD TO DISCOUNT EVEN THOUGH AIRMASS IT IS MOVING INTO IS NOT PROGGED TO BE PARTICULARLY UNSTABLE. WORTH NOTING THAT 12Z NAM IS MUCH STRONGER THAN 12Z GFS WITH LOW-LEVEL JET WED...SHOWING UP TO 65KT AT 850MB POINTING INTO THE MCS COMPARED TO 35-40KT IN THE GFS. EXPECT MCS TO FADE DURING THE DAY AS IT MOVES INTO LESS FAVORABLE AIRMASS WITH LOW-LEVEL JET VEERING AWAY /AS WELL AS CLOSER TO UPPER-LEVEL RIDGING/...THUS HAVE HIGHER CHC POPS IN THE MORNING AND LOWER IN THE AFTN TIED TO WARM FRONT LIFTING NWD ACROSS THE CWA. ONCE WARM FRONT LIFTS OUT OF THE AREA WED AFTN...CWA SHOULD REMAIN CAPPED UNTIL COLD FRONTAL PASSAGE LATE THURS/EARLY FRI. HAVE MAINTAINED SCHC POPS 00-12Z THURS FOR THE SLIGHT CHANCE THAT SOMETHING THAT DEVELOPS N/W OF THE AREA MOVES IN...BUT DO NOT EXPECT WIDESPREAD ACTIVITY UNTIL LATER THURS AFTN INTO THE EVENING/OVERNIGHT FRI MORNING. WILL NEED TO MONITOR FOR SEVERE POTENTIAL THURS EVENING/OVERNIGHT AS TIMING WITH THE 12Z MODEL RUNS LOOKS MORE FAVORABLE IN THE AREA. RIGHT NOW...WITH CONVECTION MAINLY ALONG THE COLD FRONT...WOULD EXPECT A MAINLY LINEAR MODE AND THUS MORE OF A WIND/HAIL THREAT. ACTIVE PATTERN SHOULD CONTINUE FRI-MON. GFS/ECMWF AND GFS ENSEMBLES INDICATE BROAD TROUGH ESTABLISHING ITSELF OVER THE WRN US ON FRIDAY AND BEYOND...WITH ECMWF HOLDING ONTO THE PATTERN THROUGH 240 HR. PATTERN WOULD PLACE CWA IN SWLY FLOW...FAVORABLE FOR PRECIP/TSRA. INDIVIDUAL EVENTS WILL OCCUR BASED ON SHORTWAVE PASSAGES THAT ARE DIFFICULT TO ESTABLISH AT THIS RANGE...BUT ECMWF/GFS INDICATE A BOUNDARY BECOMING STATIONARY NEAR THE SRN CWA THROUGH THE WEEKEND. PATTERN WOULD FAVOR RECURRING TSRA ALONG THE BDRY AS WAVES RIPPLE ACROSS...BUT WITH TIMING ISSUES AND MODEL DISCREPANCIES THIS FAR OUT...HAVE KEPT POPS AS SCHC NORTH TO LOW CHC SOUTH FOR NOW. ..MAYES.. && .AVIATION... SCTRD TO BKN CU WILL CONTINUE TO LIFT TO VFR LEVELS AS AFTERNOON AND EVENING PROGRESSES. AFTERNOON AND EVENING INSTABILITY SHOWERS AND STORMS TO STAY MAINLY EAST OF THE TERMINAL SITES...ALTHOUGH DBQ AND MLI WILL KEEP IN THEIR EASTERN VCNTY THROUGH 00Z. UPSTREAM WAVE TO GENERATE MORE VCNTY SHOWERS FROM 03Z-08Z AT DBQ/CID AND MLI...WITH VSBY/S WITH THESE ONLY EXPECTED TO BE MVFR AT THE WORST. GUSTY NORTHWEST WINDS SHOULD DECOUPLE TO 5-10 KTS AFTER 03Z. WITH THE OVERNIGHT WAVE...EXPECT 5-8K FT BKN CIGS...WITH A DECREASE AGAIN TO A SCTRD MID LEVEL DECK OVER 10K FT AFTER 09Z. && DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 12/MAYES
Hazardous weather outlook, Jun 4, 4:55 AM CDT, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 455 AM CDT MON JUN 4 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-051000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 455 AM CDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON. THUNDERSTORMS WILL BE MOST NUMEROUS EAST OF A LINE FROM DUBUQUE TO MACOMB. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. MINOR FLOODING IS EXPECTED ON A FEW IOWA TRIBUTARY RIVERS DUE TO HEAVY RAINFALL OVER PAST SEVERAL DAYS. FURTHER INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...AND AGAIN ON WEDNESDAY AND WEDNESDAY EVENING. THESE STORMS ARE NOT EXPECTED TO APPROACH SEVERE LEVELS. LATE WEDNESDAY NIGHT AND THURSDAY MORNING A COLD FRONT WILL MOVE THROUGH THE AREA...BRINGING A RISK OF SEVERE STORMS WITH IT. AT THIS TIME THE GREATEST RISK APPEARS TO BE FOR DAMAGING WINDS AND LARGE HAIL. THE TIME OF DAY IS A LIMITING FACTOR...THOUGH THE PATTERN OF THE SYSTEM IS OTHERWISE SUPPORTIVE OF STRONG TO SEVERE STORMS. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY. AT THIS TIME...THERE IS NO CLEAR INDICATION REGARDING THE RISK OF SEVERE STORMS FOR EITHER DAY. THERE IS THE POSSIBILITY OF LOCALLY HEAVY RAINFALL DURING THE PERIOD WHICH MAY RESULT IN SOME LOCALIZED FLOODING. THIS EXTENDED PERIOD OF ACTIVE WET WEATHER MAY ALSO RESULT IN FURTHER RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DLS/LE
In the hours before
Special weather statement, Jun 4, 7:48 PM CDT, 1 hour 38 minutes before
IAZ077-087>089-098-099-MOZ010-050145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 748 PM CDT MON JUN 4 2007 ...GUSTY WINDS AND SMALL HAIL POSSIBLE THIS EVENING... AT 745 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES EAST OF PACKWOOD...OR ABOUT 8 MILES NORTHWEST OF FAIRFIELD...MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORM IS CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH. THE STORM WILL MOVE THROUGH THE FAIRFIELD...LOCKRIDGE...STOCKPORT AND SALEM AREAS BY 845 PM. DLF
Special weather statement, Jun 4, 7:56 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 756 PM CDT MON JUN 4 2007 IAZ040-051-052-050130- BUCHANAN IA-BENTON IA-LINN IA- 756 PM CDT MON JUN 4 2007 ...GUSTY WINDS AND SMALL HAIL POSSIBLE... AN ISOLATED THUNDERSTORM MOVING SOUTHEAST OUT OF BLACKHAWK COUNTY WILL MOVE THROUGH BRANDON...MOUNT AUBURN...URBANA AND VINTON AREAS BY 830 PM. THIS STORM WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH. DLF
Special weather statement, Jun 4, 9:18 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 918 PM CDT MON JUN 4 2007 IAZ052-064-065-067-050245- LINN IA-CEDAR IA-JOHNSON IA-MUSCATINE IA- 918 PM CDT MON JUN 4 2007 ...STRONG WIND GUSTS AND SMALL HAIL POSSIBLE... A STRONG THUNDERSTORM OVER THE CEDAR RAPIDS AIRPORT NEAR SWISHER WILL MOVE SOUTHEAST THROUGH NORTH LIBERTY AND IOWA CITY TO NEAR WEST LIBERTY BY 10 PM. WIND GUST OF 40 TO 50 MPH...ONE HALF INCH HAIL WILL OCCUR WITH THE STORM. HEAVY RAINS...LIMITING VISIBILITIES TO LESS THAN A MILE...CAN ALSO BE EXPECTED. THE HEAVY RAIN MAY ALSO CAUSE SOME FLOODING OF STREETS IN URBAN AREAS. DLF
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.